Alert archive / Alabama / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 99, NWS Huntsville, AL
NWS Huntsville, AL issued this severe thunderstorm warning at Jul 25, 2004, 2:31 PM CDT for Limestone County, Alabama. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 25, 2004, 2:31 PM CDT (19:31 UTC)
- Expired
- Jul 25, 2004, 3:00 PM CDT
- In force
- 29 min
- Issued by
- NWS Huntsville, AL
- Area
- Counties, with a storm outline in the text
County Limestone County, AL
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 7.5 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 433 J/kg
- Mixed-layer CIN
- -119 J/kg
- Mixed-layer LCL
- 914 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 86 m²/s²
- 0-3 km storm-relative helicity
- 109 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 25, 10:00 AM CDT, 4 hours 31 minutes earlier.
Area forecast discussion, Jul 25, 10:00 AM CDT, 4 hours 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HUNTSVILLE AL 1000 AM CDT SUN JUL 25 2004 .UPDATE... ABUNDANT NUMBER OF SFC BOUNDARIES LINGERING ACROSS SOUTHEAST THIS MORNING WILL COMPLICATE FCST FOR SHORT TERM. STATIONARY FRONT STRETCHES FROM APPROX NORTHERN LA UP TO AL/TN BORDER...THEN BACK SOUTH TOWARD CHARLESTON SC WHILE ANOTHER BOUNDARY STRETCHED ACROSS CENTRAL AR. SFC LOW WHICH DEVELOPED IN NORTHERN GULF OVERNIGHT HAS PLACED INVERTED TROF ACROSS WESTERN AL. FAIRLY DECENT CONVERGENCE ALONG TROF WITH EASTERLY WINDS IN AL/WESTERLY IN MS MAY SERVE AS FOCUS FOR CONVECTION THIS AFTERNOON. 850MB ANALYSIS AT 12Z ALSO SHOWING CONVERGENCE ACROSS EASTERN ALABAMA...WHICH MAY BE HELPING INDUCE DEVELOPMENT ACROSS CUMBERLAND PLATEAU AT THE PRESENT TIME. YET ANOTHER FLY IN THE OINTMENT WITH S/WAVE ROTATING ACROSS WESTERN TN AS EVIDENT FROM KNQA 88D. THIS FEATURE IS MOVING OFF TO THE NORTHEAST AND SHOULD HAVE MINIMAL IMPACT ON FA. HOWEVER...PLENTY OF OTHER FEATURES WILL COME INTO PLAY THIS AFTERNOON IN REGARD TO PCPN FORMATION. PW VALUES PER 12Z SOUNDINGS HAVE INCREASED PAST 24 HOURS AND ARE APPROACHING THE 2.00 INCH MARK. DWPTS REMAIN IN THE MID 70S AS OF 14Z WITH TEMPS IN THE LOWER 80S. WILL BE ANOTHER HOT AND MUGGY DAY WITH HIGHS AROUND 90...ALTHOUGH MORE CLOUD COVER EXPECTED TODAY MAY KEEP THEM FROM GETTING OUT OF CONTROL. IF CLOUD COVER DOES NOT INCREASE AS EXPECTED...MAY NEED TO BUMP TEMPS UP TO LOW TO MID 90S IN SOME LOCATIONS. MODEL FCST SOUNDINGS NOT SHOWING ANY REAL SIGNS OF MICROBURST POTENTIAL TODAY AS SOUNDINGS BECOME COMPLETELY SATD BY 18Z AND WINDEX VALUES DROP TO NEAR 20. HOWEVER...THIS IS OFTEN THE CASE IN THESE SITUATIONS AND FEELING IS THAT CONDITIONS WILL REMAIN FAIRLY CLOSE TO WHAT OCCURRED YESTERDAY. THUS POSSIBILITY OF ISOLD MICROBURSTS EXIST AGAIN TODAY WITH UNSTABLE AIR SOUTH OF SFC BOUNDARY...THOUGH FOR THE MOST PART HEAVY RAIN WILL BE BIGGER THREAT AS WEAK WINDS ALOFT WILL RESULT IN SLOW MOVERS. ALL IN ALL...GOING FCST APPEARS TO BE IN GREAT SHAPE AND WILL NEED TO MAKE VERY FEW TWEAKS. WILL DO MINOR UPDATE LATER THIS MORNING TO REMOVE AFTERNOON WORDING AND MONITOR TRENDS FROM THERE. && .HUN WATCHES/WARNINGS/ADVISORIES... AL...NONE. TN...NONE. && PB
Hazardous weather outlook, Jul 25, 11:45 AM CDT, 2 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HUNTSVILLE AL 1145 AM CDT SUN JUL 25 2004 ALZ001>010-016-TNZ076-096-097-261000- COLBERT-CULLMAN-DE KALB-FRANKLIN AL-FRANKLIN TN-JACKSON-LAUDERDALE- LAWRENCE-LIMESTONE-LINCOLN-MADISON-MARSHALL-MOORE-MORGAN- 1145 AM CDT SUN JUL 25 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PARTS OF SOUTHERN MIDDLE TENNESSEE. .DAY ONE...(THROUGH TONIGHT)... A FRONTAL BOUNDARY...COMBINED WITH AN UPPER LEVEL DISTURBANCE...WILL HELP TRIGGER SHOWERS AND THUNDERSTORMS THIS AFTERNOON. ISOLATED SEVERE WEATHER WILL BE POSSIBLE AS THESE STORMS MOVE ACROSS THE TENNESSEE VALLEY. THE MAIN THREAT WILL BE STRONG DAMAGING WINDS TO 60 MPH STARTING EARLY THIS AFTERNOON AND CONTINUING INTO THE EVENING HOURS. WITH LIGHT WINDS ALOFT...SHOWER AND THUNDERSTORM MOVEMENT WILL BE QUITE SLOW WHICH COULD ALSO RESULT IN BRIEF BUT LOCALLY HEAVY DOWNPOURS. .DAYS TWO THROUGH SEVEN...(MONDAY THROUGH SATURDAY)... THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. THE FRONTAL BOUNDARY SHOULD SAG THROUGH THE AREA ON MONDAY WITH SHOWERS AND THUNDERSTORMS LIKELY WITH ITS PASSAGE. DRIER WEATHER WILL RETURN FOR MUCH OF THE MID WEEK PERIOD BEFORE LOW CHANCES FOR MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS RETURN BY THE END OF THE WEEK. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS NOT ANTICIPATED THROUGH THE PERIOD. 09
In the hours before
Special weather statement, Jul 25, 12:45 PM CDT, 1 hour 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 1245 PM CDT SUN JUL 25 2004 ALZ001-002-004-251830- COLBERT-LAUDERDALE-LAWRENCE- 1245 PM CDT SUN JUL 25 2004 ...SIGNIFICANT WEATHER ALERT FOR A STRONG THUNDERSTORM IN NORTHWEST ALABAMA... A STRONG THUNDERSTORM LOCATED OVER THE WILSON LAKE AREA IN EXTREME NORTHEAST COLBERT COUNTY WILL MOVE SLOWLY NORTHEAST AT 10 MPH. THIS STORM WILL TRACK ACROSS WILSON LAKE...JOE WHEELER STATE PARK AND THE TOWN OF RED BANK. STRONG WIND GUSTS FROM 45 TO 50 MPH WILL BE POSSIBLE WITH THIS THUNDERSTORM. SIGNIFICANT CLOUD TO GROUND LIGHTNING AND PEA SIZE HAIL WILL ALSO BE POSSIBLE THROUGH 130 PM. RESIDENTS ARE ENCOURAGED TO TAKE MOVE INDOORS AS THE STORM PASSES. BOATERS SHOULD BE ALERT FOR STRONG GUSTY WINDS AND PREPARE TO TAKE SHELTER. PB
Special weather statement, Jul 25, 2:05 PM CDT, 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 205 PM CDT SUN JUL 25 2004 ALZ004-251945- LAWRENCE- 205 PM CDT SUN JUL 25 2004 ...SIGNIFICANT WEATHER ALERT FOR A STRONG THUNDERSTORM IN LAWRENCE COUNTY... A STRONG THUNDERSTORM LOCATED 5 MILES SOUTHEAST OF MOULTON WILL MOVE NORTHEAST AT 15 MPH...AND AFFECT MOULTON AND LOCATIONS ALONG HIGHWAY 24 THROUGH 245 PM. STRONG WIND GUSTS FROM 40 TO 50 MPH AND SIGNIFICANT CLOUD TO GROUND LIGHTNING WILL BE POSSIBLE WITH THIS STORM. LOCALLY HEAVY DOWNPOURS WITH RAINFALL AMOUNTS OF UP TO ONE INCH WILL ALSO BE POSSIBLE THROUGH 245 THIS AFTERNOON. RESIDENTS ARE ENCOURAGED TO TAKE MOVE INDOORS AS THE STORM PASSES. MOTORISTS SHOULD BE ALERT FOR VERY HEAVY RAIN AND PONDING OF WATER ON AREA ROADWAYS. PB
The office that day
Everything else NWS Huntsville, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 25, 1:25 PM CDT | Severe Thunderstorm Warning | HUN | Lawrence | 35 min |
| Jul 25, 1:48 PM CDT | Severe Thunderstorm Warning | HUN | Limestone | 42 min |
| Jul 25, 3:01 PM CDT | Severe Thunderstorm Warning | HUN | Madison | 44 min |
| Jul 25, 4:34 PM CDT | Severe Thunderstorm Warning | HUN | Marshall | 41 min |
| Jul 25, 4:41 PM CDT | Severe Thunderstorm Warning | HUN | Jackson | 49 min |
| Jul 25, 4:50 PM CDT | Severe Thunderstorm Warning | HUN | DeKalb | 55 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.